Can i stop taking 10 mg lexapro cold turkey after being on it for 13 days - Doctor answers

Share
1

1
Can I stop taking 10 mg Lexapro (escitalopram) cold turkey after being on it for 13 days?

Can I stop taking 10 mg Lexapro (escitalopram) cold turkey after being on it for 13 days?

Taper off Lexapro (escitalopram): Reduce your dosage by 50%. Take the smaller dosage for eight days as you would regularly. Always consult your doctor before reducing your Lexapro (escitalopram) or other SSRI intake. Good luck. ...Read more

See 1 more doctor answer
2

2
I have been on 5mg of lexapro for a few weeks but would like to stop cold turkey. Is this saafe?

I have been on 5mg of lexapro for a few weeks but would like to stop cold turkey. Is this saafe?

NO: Why do you want to stop treatment? It would be best to speak with your doctor about any side effects you may have and quite possible explore other prescribed alternatives. ...Read more

4

4
I have been taking Lexapro 2yrs want to stop weight gain. Doctor says to do cold turkey is this ok?

Possibly: But I would tapper off little y little. Being on Lexapro for 2 yrs you don't want to abruptly stop cold turkey could have negative consequences. So to minimize adverse effects tapper off little by little. Consult you physician on this alternative. ...Read more

5

5
When do the all the lexapro 10mg withdrawal symptoms stop I've been taking it for about 4 years and quit cold turkey 5days ago? I take clonazepam 0.5m

When do the all the lexapro 10mg withdrawal symptoms stop I've been taking it for about 4 years and quit cold turkey 5days ago? I take clonazepam 0.5m

Hopefully Soon: In general it is not a good idea to stop medicines like Lexapro cold turkey especially after you been on it for several years. Usually you're supposed to taper yourself off of it. That is to say you gradually decrease the dose until you stop. I would recommend you ask your doctor or pharmacist about this. ...Read more

7

7
Stopped Lexapro (escitalopram) 10 mg cold turkey two days ago in a spell of medication amivalence. Too late to resume taking it? Is it still in my system?

Depends: How long the drug may remain in your system is dependent on many factors. An important issue for the length on time you were taking the drug. Keep in mind that abruptly discontinuing a drug like Lexapro (escitalopram) can be hazardous. Contact your physician for restarting concern. S. ...Read more

8

8
I've only been on Lexapro (escitalopram) for 3 days, can I quit cold turkey?

Yes: It takes roughly 2 to 6 weeks for anti-depressant medication to take full effect. Until then, you are most likely on a starting dose and stopping the medication is safe. ...Read more

9

9
I went of Lexapro (escitalopram) 10 mg "cold turkey " about 10 days ago and experiencing multiple withdrawal symptoms. What should I do to minimize them?

Taper off Lexapro (escitalopram): Reduce your dosage by 50%. Take the smaller dosage for eight days as you would regularly. Always consult your doctor before reducing your Lexapro (escitalopram) or other SSRI intake. Good luck. ...Read more

10

10
I was on lexapro (escitalopram) 20 mg for 1yr. Prior to that, 10mg also 1yr. I quit cold turkey 6 days ago and have intense headaches. How much longer? Thanks :)

You're in withdrawal: It's bad for you because you have been on it for so long. It won't hurt you, but I can imagine it's very uncomfortable. If you have some Lexapro (escitalopram) at home, I would restart it for 1 week, then take 1/2 tablet for 2 weeks, then even 1/4 tablet (if you can) for 2 weeks, then stop. ...Read more

11

11
Quit Lexapro (escitalopram) cold turkey after 8 weeks 4 days ago bc I didn't feel it worked. No side effects, but wondering if I should take low doses & taper off.

Where's the Dr?: It sounds like you may be lucky and are doing okay if you have no w/drawal symptoms, but you are right to think that tapering is usually a good idea. But, where's the Dr in all this? You really are best off telling them about your plan. It's a fine thing to be ultimately in charge of things, but you have a team to work with and it's best to be partners. ...Read more

12

12
I am on 20mg Lexapro (escitalopram) and have missed 2 doses. I want to take this opportunity to go off them cold turkey. What are the side effects of doing so?

Generally not: Lexapro (escitalopram) generally does not produce withdraw symptoms. However, as with everything in medicine, you can expect unexpected. Therefore I would rather discontinue all med's very slowly. Thank you ...Read more

13

13
What are the symptoms of Lexapro (escitalopram) cold turkey?

Withdrawal Syndrome: A flu-like reaction, as well as a variety of physical symptoms: headache, gastrointestinal distress, faintness and strange sensations of vision or touch. Don’t stop a psychotropic medicine abruptly. ...Read more

See 2 more doctor answers
14

14
I keep getting this zapping feeling from quitting Lexapro (escitalopram) cold turkey. What is this?

Withdrawal syndrome: Even though Lexapro (escitalopram) and other ssri's are not addictive, some people experience withdrawal symptoms when stopping cold turkey. Always better to seek advice from your prescriber on how to taper off these medications over time. ...Read more

16

16
I was on 20 mg of lexapro (escitalopram) for 2 years and just quit cold turkey Friday, can I switch to 100 mg Zoloft right away?

Transition: Everyone responds differently to going off ssris, and some people are fine with one and not with another. Both of the meds you are talking about selectively inhibit serotonin, so in essence, you are doing the same thing with one medication as the other, so you are really not going off anything cold turkey. Your doctor who prescribed it should know what is appropriate for you. ...Read more

17

17
I was on 10mg lexapro&came off 3 weeks ago cold turkey. I'm having extremely bad moods&irritability! Is there anything that can help me I'm desperate! ?

Lexapro (escitalopram): Withdrawal symptoms severity depend on how long u have been on lexapro, (escitalopram) what it was given for (depression or anxiety), what other medications u r taking, and if u discontinued Lexapro (escitalopram) abruptly. More gradual tapering is advised, instead of coming off cold-turkey, such as tapering by 5 mg. Dose every 4-7 days. Consult your prescribing doctor to work out a plan to come off of Lexapro (escitalopram) more gradually. ...Read more

19

19
I have my colon test jan 13 im taking simvastatian and may start Lexapro (escitalopram) when should I stop these meds there giving me propofol for the test?

I have my colon test jan 13 im taking simvastatian and may start Lexapro (escitalopram) when should I stop these meds there giving me propofol for the test?

Sorry, but this is: Not my area of expertise. I'm sure the gastroenterologist who is doing the procedure will be able to answer your question. Ask him/her when you go for your pre-procedure visit or call the office. Peace and good health. ...Read more

See 1 more doctor answer